Alert archive / Pennsylvania / Lake Effect Snow Warnings in 2008
Lake Effect Snow Warning 2, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow warning at Jan 23, 2008, 9:27 PM EST for Erie County, Pennsylvania. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2008, 9:27 PM EST (02:27 UTC)
- Expired
- Jan 24, 2008, 7:17 PM EST
- In force
- 22 hr
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 240227 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 927 PM EST WED JAN 23 2008 PAZ001-002-241030- /O.UPG.KCLE.LE.Y.0002.000000T0000Z-080124T1700Z/ /O.NEW.KCLE.LE.W.0002.080124T0227Z-080124T1700Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 927 PM EST WED JAN 23 2008 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 12 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS UPGRADED THE LAKE EFFECT SNOW ADVISORY TO A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 12 PM EST THURSDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO INCREASE OVERNIGHT AND AS THE FLOW BECOMES WESTERLY THE BANDS SHOULD BECOME MORE INTENSE DURING THE EARLY MORNING HOURS. THE LAKE EFFECT SNOW WILL BE CAUSED BY AN ARCTIC COLD FRONT THAT WILL MOVE ACROSS THE AREA AROUND DAYBREAK. SNOWFALL AMOUNTS TONIGHT WILL BE 2 TO 5 INCHES WITH ANOTHER 1 TO 4 INCHES THURSDAY. THE LAKE EFFECT SNOW SHOWERS WILL BEGIN TO TAPER OFF DURING THURSDAY AFTERNOON. BY EARLY THURSDAY AFTERNOON SOME LOCATIONS IN THE WARNING AREA COULD HAVE UP TO 8 INCHES OF NEW SNOW. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO JUST A LITTLE SNOW A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. THE MORNING RUSH HOUR COULD BE SLOW. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ OHZ012>014-089-PAZ003-241030- /O.NEW.KCLE.LE.Y.0003.080124T0227Z-080124T1700Z/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA...MEADVILLE 927 PM EST WED JAN 23 2008 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 12 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST THURSDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO INCREASE IN INTENSITY DURING THE OVERNIGHT AS AN ARCTIC COLD FRONT MOVES THROUGH THE AREA AROUND DAYBREAK. THE LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING AND BEGIN TO DECREASE IN COVERAGE AND INTENSITY DURING THE AFTERNOON. OVERNIGHT SNOWFALL WILL BE 2 TO 4 INCHES WITH ANOTHER 1 TO 3 INCHES THURSDAY...ESPECIALLY IN THE MORNING. BY EARLY AFTERNOON THURSDAY SOME LOCATIONS IN THE ADVISORY AREA WILL HAVE UP TO 5 INCHES OF SNOW. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO JUST A LITTLE SNOW A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. THE MORNING RUSH HOUR COULD BE SLOW. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ KIELTYKA
4 follow-up statements
000 WWUS41 KCLE 240836 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 336 AM EST THU JAN 24 2008 PAZ001-002-241700- /O.EXT.KCLE.LE.W.0002.000000T0000Z-080124T2100Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 336 AM EST THU JAN 24 2008 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. LAKE EFFECT SNOW WILL CONTINUE ACROSS ERIE COUNTY THROUGH THE MORNING HOURS. TOTAL SNOW ACCUMULATIONS BY LATE MORNING WILL BE GENERALLY BETWEEN 4 AND 6 INCHES WITH LOCALLY UP TO 8 INCHES POSSIBLE WHERE BANDS PERSIST. THE SNOW MAY BE HEAVY AT TIMES THIS MORNING...WITH VISIBILITIES BRIEFLY REDUCED TO A HALF MILE OR LESS. THE SNOW WILL BEGIN TO TAPER OFF THIS AFTERNOON. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO JUST A LITTLE SNOW A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. THE MORNING RUSH HOUR COULD BE SLOW. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ OHZ012>014-089-PAZ003-241700- /O.EXT.KCLE.LE.Y.0003.000000T0000Z-080124T2100Z/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA...MEADVILLE 336 AM EST THU JAN 24 2008 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. LAKE EFFECT SNOW WILL CONTINUE ACROSS THE SNOWBELT COUNTIES THIS MORNING WITH 3 TO LOCALLY 5 INCHES OF TOTAL SNOW ACCUMULATION POSSIBLE BY LATE MORNING. SNOW WILL INCREASE IN INTENSITY THIS MORNING ESPECIALLY DURING THE MORNING RUSH HOUR. VISIBILITIES MAY BE REDUCED TO A HALF OF A MILE OR LESS AT TIMES THIS MORNING...MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. THE SNOW WILL BEGIN TO TAPER OFF THIS AFTERNOON. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO JUST A LITTLE SNOW A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. THE MORNING RUSH HOUR COULD BE SLOW. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
000 WWUS41 KCLE 241516 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1016 AM EST THU JAN 24 2008 PAZ001-002-242100- /O.CON.KCLE.LE.W.0002.000000T0000Z-080124T2100Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 1016 AM EST THU JAN 24 2008 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. LAKE EFFECT SNOW WILL CONTINUE ACROSS ERIE COUNTY THROUGH THE AFTERNOON HOURS. ADDITIONAL ACCUMULATIONS THIS AFTERNOON WILL RANGE FROM 2 TO 4 INCHES. STORM TOTAL ACCUMULATIONS COULD EXCEED 12 INCHES AT SOME LOCATIONS. VISIBILITIES AT TIMES WILL BE REDUCED TO LESS THAN A QUARTER MILE. THE SNOW WILL BEGIN TO TAPER OFF LATE THIS AFTERNOON. MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO JUST A LITTLE SNOW A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ OHZ012>014-089-PAZ003-242100- /O.CON.KCLE.LE.Y.0003.000000T0000Z-080124T2100Z/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA...MEADVILLE 1016 AM EST THU JAN 24 2008 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THIS AFTERNOON. ADDITIONAL ACCUMULATIONS THIS AFTERNOON WILL RANGE FROM AN INCH TO LOCALLY 3 INCHES. THE SNOW WILL BEGIN TO TAPER OFF LATE THIS AFTERNOON. VISIBILITIES MAY BE REDUCED TO A HALF OF A MILE OR LESS AT TIMES THIS AFTERNOON. MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO JUST A LITTLE SNOW A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ KUBINA
000 WWUS41 KCLE 241959 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 259 PM EST THU JAN 24 2008 PAZ001-002-250200- /O.EXT.KCLE.LE.W.0002.000000T0000Z-080125T0200Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 259 PM EST THU JAN 24 2008 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING. LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS ERIE COUNTY THROUGH THE EVENING HOURS. ADDITIONAL ACCUMULATIONS LATE THIS AFTERNOON AND EVENING WILL RANGE FROM 2 TO 4 INCHES. STORM TOTAL ACCUMULATIONS COULD EXCEED 12 INCHES AT SOME LOCATIONS. VISIBILITIES AT TIMES WILL BE REDUCED TO LESS THAN A QUARTER MILE. THE SNOW WILL BEGIN TO TAPER OFF AFTER MIDNIGHT. MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO JUST A LITTLE SNOW A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ OHZ011-250200- /O.EXB.KCLE.LE.Y.0003.080124T2000Z-080125T0200Z/ CUYAHOGA- INCLUDING THE CITY OF...CLEVELAND 259 PM EST THU JAN 24 2008 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE EVENING HOURS. ADDITIONAL ACCUMULATIONS LATE THIS AFTERNOON AND EVENING WILL RANGE FROM LESS THAN AN INCH WESTERN SUBURBS TO LOCALLY UP TO 4 INCHES EASTERN SUBURBS. VISIBILITIES MAY BE REDUCED TO A HALF OF A MILE OR LESS AT TIMES THIS EVENING. MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. THE SNOW SHOWERS SHOULD TAPER TO FLURRIES LATE THIS EVENING. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO JUST A LITTLE SNOW A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ OHZ012>014-089-PAZ003-250200- /O.EXT.KCLE.LE.Y.0003.000000T0000Z-080125T0200Z/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA...MEADVILLE 259 PM EST THU JAN 24 2008 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE EVENING HOURS. ADDITIONAL ACCUMULATIONS LATE THIS AFTERNOON AND EVENING WILL RANGE FROM 1 TO 3 INCHES WITH LOCAL AMOUNTS UP TO 4 INCHES. VISIBILITIES MAY BE REDUCED TO A HALF OF A MILE OR LESS AT TIMES THIS EVENING. MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. THE SNOW SHOWERS SHOULD TAPER TO FLURRIES AROUND MIDNIGHT. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO JUST A LITTLE SNOW A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ KUBINA
000 WWUS41 KCLE 250017 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 717 PM EST THU JAN 24 2008 PAZ001-002-250130- /O.CAN.KCLE.LE.W.0002.000000T0000Z-080125T0200Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 717 PM EST THU JAN 24 2008 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE HEAVIEST SNOW OVER NORTHWEST PENNSYLVANIA HAS COME TO AN END. ALTHOUGH LIGHT SNOW WILL CONTINUE THROUGH THE EVENING HOURS...ONLY LIGHT ACCUMULATIONS ARE EXPECTED. $$ OHZ011>014-089-PAZ003-250130- /O.CAN.KCLE.LE.Y.0003.000000T0000Z-080125T0200Z/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...ASHTABULA...MEADVILLE 717 PM EST THU JAN 24 2008 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE HEAVIEST SNOW ACROSS THE SNOW BELT HAS COME TO AN END. ALTHOUGH LIGHT SNOW WILL CONTINUE THROUGH THE EVENING HOURS...ONLY LIGHT ACCUMULATIONS ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Jan 23, 6:41 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 23, 6:41 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
641 PM EST WED JAN 23 2008
.SYNOPSIS...
A COLD FRONT WILL USHER IN A REINFORCING SHOT OF COLD AIR LATER
TONIGHT AND THURSDAY...BUT THIS WEEKEND...THE LONGWAVE PATTERN
WILL CHANGE AND THIS WILL ALLOW FOR A NOTICEABLE MODERATION IN
TEMPERATURE FOR THE LATTER PORTION OF THE FORECAST PERIOD.
&&
.NEAR TERM /THROUGH THURSDAY/...
HIGH PRESSURE OVER THE OHIO VALLEY WILL WEAKEN TONIGHT WHILE A
COLD FRONT OVER LOWER MICHIGAN WILL SAG ACROSS THE FORECAST AREA.
THE FRONT WILL GENERATE SOME NUISANCE SNOW SHOWER ACTIVITY...WITH
MOST AREA PICKING UP LESS THAN AN INCH ACCUMULATION.
THE EXCEPTION WILL BE RIGHT ALONG THE LAKE ERIE SHORE...NORTHEAST
OF GENEVA-ON-THE-LAKE...WHERE LAKE ENHANCEMENT WILL HELP TO
PRODUCE 1 TO 3 INCHES OF ACCUM THROUGH DAYBREAK. SNOWFALL ACROSS
ERIE COUNTY IS EXPECTED TO BE EVEN MORE IMPRESSIVE...WITH AMOUNTS
OF 3 TO 5 INCHES POSSIBLE.
A WELL ALIGNED 260 FLOW WITH A RISING CAP (6K TO NRLY 10K FT) SHOULD
ALLOW THE CURRENT BAND OF LAKE EFFECT SNOW TO INTENSIFY. VIS SAT
IMAGERY...COMBINED WITH NWS DOPPLER AND LOCAL MEDIA RADARS SHOWS A
FAIRLY IMPRESSIVE BAND JUST OF THE ERIE CO SHORE EXTENDING INTO
CHAUTAUQUA COUNTY. THIS BAND IS PRODUCING TERRIBLE TRAVEL
CONDITIONS ON THE NEW YORK STATE THRUWAY IN THAT PARTICULAR
AREA...AND SOME GUIDANCE IS SUGGESTING THAT THE BAND WILL SETTLE A
LITTLE TO THE SOUTH AS WE MOVE THROUGH TONIGHT.
HAVE USED A CONSENSUS OF LOCALLY RUN MESOSCALE MODELS AT ALB/BUF
AND BGM...ALONG WITH THE 12Z ETA12 RUN...AS GUIDANCE FOR THE
MOVEMENT OF THE BAND. FOR WHAT IT IS WORTH...THE LOCALLY RUN CLE
MESOSCALE MODEL WAS NOT AS IMPRESSIVE WITH THE QPF. POPS WILL BE
NEAR 100 FOR THIS AREA...AND THIS IS SUPPORTED USING THE 15Z SREF
(SHORT RANGE ENSEMBLE FORECAST) PACKAGE. AS A RESULT...A LAKE
EFFECT SNOW ADVISORY HAS BEEN HOISTED FOR ERIE CO FOR TONIGHT
THROUGH THE FIRST HALF OF THURSDAY.
ELSEWHERE...THE SYNOPTICALLY INDUCED SNOW SHOWERS THAT WILL BE
SETTLING SOUTHWARDS ACROSS THE REGION TONIGHT WILL GRADUALLY LIFT
OUT TO THE NORTHEAST DURING THE DAY THURSDAY. THIS WILL BE IN
RESPONSE TO THE BASE OF A SUPPORTING H5 TROUGH THAT WILL MOVE
THROUGH THE REGION BY MIDDAY...WITH STRONG JET ENHANCED SUBSIDENCE
DEVELOPING IN THE AFTERNOON.
TEMPERATURES THURSDAY WILL BE A FEW DEGREES LOWER THAN THOSE OF
TODAY...REMAINING SOME 10 DEGREES BELOW NORMAL VALUES.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
HIGH PRESSURE THAT WILL MOVE IN BEHIND A DEPARTING SHORTWAVE ON
THURSDAY WILL SETTLE OVER THE OHIO VALLEY THURSDAY NIGHT AND
FRIDAY. WHILE THIS WILL MEAN FAIR COLD WEATHER FOR THE MAJORITY OF
THE FORECAST AREA...MORE LAKE SNOWS WILL BE FOUND IN THE SNOWBELT
EAST OF CLEVELAND.
THE LAKE SNOWS WILL TAPER OFF TO FLURRIES FRIDAY...THEN AN OPEN
WAVE WILL MAKE ITS WAY ACROSS LOWER MICHIGAN AND NORTHERN OHIO
LATE FRIDAY NIGHT AND SATURDAY. THE LACK OF MOISTURE AND
INSIGNIFICANT BAROCLINIC FORCING ASSOCIATED WITH THE FEATURE
WILL LIMIT BOTH THE POTENTIAL AND AMOUNT OF ANY SNOW RECEIVED.
CHANCE POPS WILL BE USED FOR THIS TIME PERIOD....WHICH BLENDS
NICELY WITH SURROUNDING WFOS.
NEUTRAL TEMP ADVECTION WILL BE FOUND IN THE WAKE OF THE DEPARTING
SHORTWAVE SATURDAY NIGHT...WITH JUST ENOUGH MOISTURE LEFT BEHIND
TO SUPPORT LOW CHC POPS FOR LIGHT SNOW SHOWERS. IN TERMS OF LAKE
EFFECT...H8 TEMPS OF -10C AND LK ERIE SFC TEMPS OF +1C WILL NOT
SUPPORT LAKE INDUCED CONVECTION SO WILL NOT CARRY HIGHER POPS IN
THE SNOW BELT AREAS.
SATURDAY NIGHT SHOULD MARK THE END OF THE RECENT STRETCH OF COLDER
THAN NORMAL WEATHER.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THIS PERIOD WILL BE CHARACTERIZED BY MODERATING TEMPERATURES WITH
READINGS AVERAGING SOME 5 TO 10 DEGREES ABOVE NORMAL. THE LONG
WAVE TROUGH AND CROSS POLAR FLOW THAT HAS BEEN IN PLACE ACROSS
EASTERN CANADA AND THE GREAT LAKES REGION WILL GIVE WAY TO A
PACIFIC FLOW. THIS PACIFIC FLOW WILL INCLUDE A PROGRESSIVE RIDGE
DURING THIS FORECAST PERIOD...THAT WILL HELP TO PUMP NOTICEABLY
MILDER AIR INTO THE REGION. SOME DETAILS...
THE ECMWF AND GFS ARE IN LOCKSTEP AGREEMENT WITH DEPICTING A WELL
DEVELOPED RIDGE OVER THE MISSISSIPPI VALLEY ON SUNDAY. H8 TEMPS OF
ABOUT -8C OVER THE REGION SUNDAY MORNING WILL MODIFY TO ABOUT -4C
BY EVENING...WHICH WILL SUPPORT SFC TEMPS IN THE UPPER 30S TO
LOWER 40S. THE RIDGE WILL ALSO MEAN FINE WEATHER FOR SUNDAY WITH
PARTLY TO MOSTLY SUNNY SKIES.
THE RIDGE WILL PASS ACROSS THE FORECAST AREA ON MONDAY...THEN AS A
MOISTURE RICH SOUTHERLY FLOW BECOME ESTABLISHED IN ITS WAKE...
RAIN SHOWERS WILL DEVELOP. THESE SHOWERS WILL BE MOST WIDESPREAD
LATE MONDAY AND MONDAY NIGHT...WHEN MEDIUM RANGE GUIDANCE IS
SUGGESTING THE PASSAGE OF A PRE FRONTAL TROUGH.
THERE IS A LITTLE CONCERN THAT SFC TEMPS COULD DROP TO NEAR
FREEZING MONDAY NIGHT...BUT GIVEN THE DEPTH AND STRENGTH OF THE
SOUTHERLY FLOW...DO NOT EXPECT ANY PROBLEMS FROM -FZRA. THIS WILL
HAVE TO BE CLOSELY WATCHED.
ON TUESDAY...A PACIFIC BASED COLD FRONT WILL PASS ACROSS THE
REGION. THIS WILL GENERATE MORE SCATTERED -SHRA...WITH THE COLD
AIR IN THE WAKE OF THE FRONT BECOMING DEEP ENOUGH TO POSSIBLY
SUPPORT A MIX OF -SHRA AND -SHSN BY LATE AFTERNOON FOR PARTS OF
THE AREA.
SEASONABLY COLD AIR WILL ARRIVE TUESDAY NIGHT AND WEDNESDAY AS
HIGH PRESSURE WILL BUILD IN FROM THE MISSISSIPPI VALLEY.
&&
.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
TROUGH ACROSS SOUTHERN LOWER MICHGAN WILL MOVE ACROSS LAKE ERIE
AND INTO NORTHERN OHIO AFTER MIDNIGHT TONIGHT. AS TROUGH PUSHES
INLAND...WINDS SHIFT TO NW AND BANDS OF LE SNOW OVER LAKE ERIE
WILL PUSH INLAND. THIS WILL LEAD TO 2 HOURS OR SO OF IFR CONDTIONS WITH
A QUICK INCH OR SO. AFTER THAT SNOW WILL TAPER TO MVFR CONDITIONS.
OVERALL EXPECT A COUPLE OF INCHES OF SNOW OVER MOST OF NE OH WITH
HIGHER AMOUNTS IN THE SNOWBELT EAST OF CLEVELAND.
LOOKING FURTHER OUT...RIDGING THURSDAY AFTERNOON AND THURSDAY
NIGHT WILL BRING A RETURN TO DRY VFR CONDITIONS AREAWIDE...WHICH
WILL THEN CONTINUE THROUGH FRIDAY. AS THE HIGH MOVES EAST FRIDAY
NIGHT AND SATURDAY AND A WARM ADVECTION PATTERN DEVELOPS ACROSS
THE AREA...SOME SNOW SHOWERS AND NON VFR CONDITIONS WILL BE
POSSIBLE. ANOTHER RIDGE OF HIGH PRESSURE WILL THEN BRING A RETURN
TO DRY VFR WEATHER FOR SUNDAY AND MOST OF MONDAY.
&&
.MARINE...
WITH WINDS DIMINISHING...WILL BE DROPPING THE FREEZING SPRAY WARNING
AND SMALL CRAFT ADVISORIES FOR THE CENTRAL PART OF THE LAKE WITH THE
AFTERNOON FORECAST ISSUANCES OF THE GLF AND NSH...LEAVING ONLY THE
EASTERN THIRD OF THE NEARSHORE ZONES UNDER SCAS INTO THIS EVENING.
THOSE WILL BE LEFT INTACT UNTIL 9 PM...MAINLY TO GIVE WAVES A CHANCE
TO SUBSIDE TO BELOW 4 FEET.
BEYOND THAT...DO NOT EXPECT CONDITIONS TO REACH GALE WARNING
CRITERIA THROUGH THE REMAINDER OF THE FORECAST PERIOD. THAT
SAID...SMALL CRAFT ADVISORIES WILL STILL BE NEEDED FOR THE CENTRAL
NEARSHORES THURSDAY AFTERNOON AS NORTHWESTERLY FLOW INCREASES
FOLLOWING THE PASSAGE OF A SURFACE TROUGH...AND WILL LIKELY NEED TO
BE EXPANDED EASTWARD IN THE THURSDAY NIGHT AND FRIDAY PERIODS AS
WINDS BACK TO SOUTHWEST AND INCREASE IN STRENGTH. QUIETER CONDITIONS
WILL THEN RETURN FOR THE UPCOMING WEEKEND AS THE PRESSURE GRADIENT
WEAKENS AND LAKE ERIE COMES UNDER THE INFLUENCE OF A WARM AIR
ADVECTION PATTERN.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...LAKE EFFECT SNOW ADVISORY UNTIL 12 PM EST THURSDAY FOR PAZ001-
002.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR
LEZ147>149.
&&
SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...RANDEL
AVIATION...DJB
MARINE...RANDELHazardous weather outlook, Jan 23, 3:53 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH ISSUED BY NATIONAL WEATHER SERVICE BUFFALO NY 353 PM EST WED JAN 23 2008 PAZ001-002-242100- NORTHERN ERIE-SOUTHERN ERIE- 353 PM EST WED JAN 23 2008 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY LAKE EFFECT AND LAKE ENHANCED SNOW SHOWERS ARE LIKELY TONIGHT...POSSIBLY PRODUCING MODERATE ACCUMULATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY LAKE EFFECT SNOW SHOWERS ARE POSSIBLE THURSDAY WITH ADDITIONAL ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-089-PAZ003-242100- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- CRAWFORD PA- 353 PM EST WED JAN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT LAKE EFFECT AND LAKE ENHANCED SNOW SHOWERS ARE LIKELY TONIGHT...POSSIBLY PRODUCING MODERATE ACCUMULATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LAKE EFFECT SNOW SHOWERS ARE POSSIBLE THURSDAY WITH ADDITIONAL ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>010-017>023-027>033-036>038-047-242100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 353 PM EST WED JAN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-242100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 353 PM EST WED JAN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 9:27 PM EST | Lake Effect Snow Advisory | CLE | Crawford | 22 hr |
Nearby
Lake Effect Snow Warnings in Pennsylvania, 2008Every lake effect snow warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.